| Model Number |
10-88-00 |
| Medical Device Problem Code |
Pumping Stopped (1503)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 mast roller pump, medical team confirmed they didn't turn pump on or off, so it restarted on its own.The log files have been provided and will be invetigated.The pump has not inspected yet.Potential equalization cable very likely was not in use, only current pump showed a reboot according to info provided by customer up to now.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
Event or Problem Description
Livanova deutschland has received a report that, during a rocedure, a pump controller blacked out and the roller pump stopped.After that, the controller restarted.The medical team re-set the rotation speed and the procedure was completed with no issue.There is no report of any patient injury.
Additional Manufacturer Narrative
H11: according to additional information provided, no high frequency device was used during the procedure.Event log files of involved s5 mast roller pump provided by customer have been analysed.The analysis revealed that the pump stored a software reset.The software reset of s5 devices is a designed protective function of the system: if the system detects an exception on the can bus signal, it performs a reset to prevent the exception to propagate and affect subsystems functionality.If the reboot is delayed, the timeout can be detected by the system.Possible causes for a delayed reboot are: - persistent interference on the can bus; - worn electronics related to multiple and not deterministic factors over time such as exposure to heat, dust and moisture, accidental impacts (drops and falls), and power overloads/surges.The signal on the can bus can be distorted by electromagnetic disturbances, for example if the system is not properly grounded with the mandatory potential equalization cable, but also in case of microprocessor failure on electronic boards.Based on all the above, the restart of s5 mast roller pump may be most likely related to electromagnetic interference from high frequency devices, since it is highly probable that the potential equalization cable could not have been used.However, since there is no evidence of technical inspection of the pumps, it cannot be ruled out as root cause the microprocessor failure on electronic boards.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
Event or Problem Description
See initial report.
Event or Problem Description
See initial report.
Additional Manufacturer Narrative
D.2b: d2b.Device product code updated.H.1: event log files of involved s5 roller pump provided by customer have been analysed.The analysis revealed that the pump stored software resets followed by the can timeout error (error 441 reported by customer).Can timeout error message indicates that the connection of the can bus to the pump has been temporary interrupted, and therefore the pump could not be controlled by the s5 system.A livanova field service technician activity was conducted to test involved roller pump.The device was used and checked for a time period from 2 to 3 weeks, and no abnormality nor deviation was found upon internal inspection.Based on the overall analysis, root cause of the reported event is most likely due to high frequency interference in the operating room.If a reset occurs, the pumps restart themselves after few seconds, therefore the event is not likely to result in serious injury.Thus, the reported event was re-assessed as not reportable.No other action is deemed necessary.The risk is in the acceptable region.Livanova maintains and documents periodic customer events monitoring process to evaluate actions for products improvement.Livanova will keep monitoring the market.